Alert archive / North Carolina / Tornado Warnings in 2013

Tornado Warning 10, NWS Raleigh, NC

June 18, 2013Edgecombe County, Nash County, North Carolina

NWS Raleigh, NC issued this tornado warning at Jun 18, 2013, 7:35 PM EDT for Edgecombe County, Nash County, North Carolina. It was in force for 40 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 18, 2013, 7:35 PM EDT (23:35 UTC)
Expired
Jun 18, 2013, 8:15 PM EDT
In force
40 min
Issued by
NWS Raleigh, NC
Area
Storm-based polygon

Counties Edgecombe County, NC, Nash County, NC

The radar

The Raleigh/Durham radar (KRAX), 87 km from the middle of the area, began a volume at 23:36 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 18, 7:48 PM EDTTSTM WND DMG1 N Kingsboro, NCCOUPLE OF TREES DOWN IN KINGSBORO. TIME ESTIMATED BY RADAR.
Jun 18, 7:50 PM EDTTSTM WND DMG1 N Kingsboro, NCTREES BLOWN DOWN BY STRAIGHT LINE WIND. TIME ESTIMATED.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Newport, NC (KMHX), launched 12:00Z, 11.6 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Newport, NC at 12:00Z on 2013-06-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 629 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Newport, NC at 12:00Z on 2013-06-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 98 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
629 J/kg
Mixed-layer CIN
-3 J/kg
Mixed-layer LCL
650 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
98 m²/s²
0-3 km storm-relative helicity
124 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

404 
WFUS52 KRAH 182335
TORRAH
NCC065-127-190015-
/O.NEW.KRAH.TO.W.0010.130618T2335Z-130619T0015Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
735 PM EDT TUE JUN 18 2013

THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A

* TORNADO WARNING FOR...
  NORTHERN EDGECOMBE COUNTY IN CENTRAL NORTH CAROLINA
  EAST CENTRAL NASH COUNTY IN CENTRAL NORTH CAROLINA

* UNTIL 815 PM EDT

* AT 731 PM EDT...DOPPLER RADAR INDICATED A TORNADO 6 MILES WEST OF 
ROCKY MOUNT...OR 2 MILES EAST OF OVER NASHVILLE...MOVING EAST AT 25 
MPH.

* LOCATIONS IMPACTED INCLUDE...
  ROCKY MOUNT...
  KINGSBORO...
  LEGGETT...TARBORO...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

HEAVY RAINFALL MAY HIDE THIS TORNADO MAKING IT DIFFICULT TO SEE. DO
NOT WAIT TO SEE OR HEAR THE TORNADO. TAKE COVER NOW.

PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE TO YOUR
LOCAL LAW ENFORCEMENT AGENCY.THEY WILL RELAY YOUR REPORT TO THE
NATIONAL WEATHER SERVICE.

&&

LAT...LON 3593 7789 3599 7791 3610 7756 3610 7754
      3608 7753 3607 7753 3606 7754 3604 7752
      3604 7751 3589 7748
TIME...MOT...LOC 2334Z 262DEG 24KT 3596 7788

$$

PWB
3 follow-up statements
200 
WWUS52 KRAH 182348
SVSRAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
748 PM EDT TUE JUN 18 2013

NCC127-182356-
/O.CAN.KRAH.TO.W.0010.000000T0000Z-130619T0015Z/
NASH NC-
748 PM EDT TUE JUN 18 2013

...THE TORNADO WARNING FOR EAST CENTRAL NASH COUNTY IS CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE AREA AND 
THE WARNING IS NO LONGER IN EFFECT. 

IF YOU OBSERVED SEVERE WEATHER INCLUDING DAMAGING WINDS OR LARGE
HAIL...PLEASE REPORT TO YOUR LOCAL LAW ENFORCEMENT AGENCY. THEY WILL
RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN RALEIGH.

LAT...LON 3589 7748 3592 7780 3595 7779 3610 7756
      3610 7754 3609 7753 3607 7753 3606 7754
      3604 7752 3604 7751
TIME...MOT...LOC 2346Z 262DEG 24KT 3597 7778

$$

NCC065-190015-
/O.CON.KRAH.TO.W.0010.000000T0000Z-130619T0015Z/
EDGECOMBE NC-
748 PM EDT TUE JUN 18 2013

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 815 PM EDT FOR NORTHERN
EDGECOMBE COUNTY...

AT 745 PM EDT...TRAINED WEATHER SPOTTERS REPORTED A FUNNEL CLOUD 
WRAPPED IN RAIN. THE FUNNEL CLOUD MAY BE REACHING THE GROUND AS A  
TORNADO... AND WAS LOCATED 3 MILES EAST OF ROCKY MOUNT...MOVING EAST 
AT 30 MPH.

LOCATIONS IN THE PATH OF THE STORM INCLUDE... KINGSBORO...LEGGETT AND
TARBORO.

TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...VEHICLE OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER. IF NO SHELTER IS
AVAILABLE LIE DOWN IN A LOW LYING AREA. PROTECT YOURSELF FROM FLYING
DEBRIS.

LAT...LON 3589 7748 3592 7780 3595 7779 3610 7756
      3610 7754 3609 7753 3607 7753 3606 7754
      3604 7752 3604 7751
TIME...MOT...LOC 2346Z 262DEG 24KT 3597 7778

$$

PWB
398 
WWUS52 KRAH 182356
SVSRAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
756 PM EDT TUE JUN 18 2013

NCC065-190015-
/O.CON.KRAH.TO.W.0010.000000T0000Z-130619T0015Z/
EDGECOMBE NC-
756 PM EDT TUE JUN 18 2013

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 815 PM EDT FOR CENTRAL
EDGECOMBE COUNTY...

AT 755 PM EDT...DOPPLER RADAR INDICATED A POSSIBLE TORNADO 5 MILES 
SOUTHWEST OF LEGGETT... OR 9 MILES EAST OF ROCKY MOUNT...MOVING EAST 
AT 30 MPH. STORM SPOTTERS REPORED FUNNEL CLOUDS AND POSSIBLE TORNADO 
TOUCHDOWNS EARLIER WITH THIS STORM. 

HAZARDS IN THE WARNING INCLUDE...
A TORNADO.

LEGGETT IS IN THE PATH OF THIS STORM. THE TORNADO WILL OTHERWISE 
REMAIN OVER MAINLY RURAL AREAS OF THE INDICATED COUNTY.

TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...VEHICLE OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER. IF NO SHELTER IS
AVAILABLE LIE DOWN IN A LOW LYING AREA. PROTECT YOURSELF FROM FLYING
DEBRIS.

HEAVY RAINFALL MAY HIDE THIS TORNADO MAKING IT DIFFICULT TO SEE. DO
NOT WAIT TO SEE OR HEAR THE TORNADO. TAKE COVER NOW.

LAT...LON 3591 7765 3592 7768 3597 7771 3600 7768
      3604 7752 3604 7751 3595 7749 3593 7749
TIME...MOT...LOC 2355Z 270DEG 27KT 3594 7763

$$

PWB
639 
WWUS52 KRAH 190008
SVSRAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
808 PM EDT TUE JUN 18 2013

NCC065-190017-
/O.EXP.KRAH.TO.W.0010.000000T0000Z-130619T0015Z/
EDGECOMBE NC-
808 PM EDT TUE JUN 18 2013

...THE TORNADO WARNING FOR CENTRAL EDGECOMBE COUNTY HAS BEEN 
CANCELED. 

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND THE WARNING 
WILL BE ALLOWED TO EXPIRE. HOWEVER... A SEVERE THUNDERSTORM WARNING 
REMAINS IN EFFECT FOR THE AREA. DAMAGING WINDS ARE STILL POSSIBLE. 

TAKE COVER IN AN INTERIOR ROOM AWAY FROM WINDOWS. 

IF YOU OBSERVED SEVERE WEATHER INCLUDING DAMAGING WINDS OR LARGE
HAIL...PLEASE REPORT TO YOUR LOCAL LAW ENFORCEMENT AGENCY. THEY WILL
RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN RALEIGH.

LAT...LON 3591 7765 3592 7768 3597 7771 3600 7768
      3604 7752 3604 7751 3595 7749 3593 7749
TIME...MOT...LOC 0007Z 270DEG 27KT 3594 7752

$$

PWB

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Raleigh, NC wrote its last area forecast discussion before this tornado warning went out at Jun 18, 2:50 PM EDT, 4 hours 45 minutes earlier.

Area forecast discussion, Jun 18, 2:50 PM EDT, 4 hours 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RALEIGH NC
250 PM EDT TUE JUN 18 2013

.SYNOPSIS...
A COLD FRONT WILL APPROACH FROM THE NORTHWEST LATE TODAY...AND CROSS
THE REGION TONIGHT. HIGH PRESSURE WILL BUILD INTO CENTRAL NC FROM
THE NORTH WEDNESDAY THROUGH THURSDAY.

&&

.NEAR TERM /THROUGH TONIGHT/...
AS OF 250 PM TUESDAY...

SLIGHT TO MODERATELY UNSTABLE AIR MASS RESIDES OVER CENTRAL NC AT
MID-AFTERNOON THANKS TO PEAKS OF SUN HEATING UP AN AIR MASS WITH SFC
DEWPOINTS IN THE UPPER 60S TO LOWER 70S. UPSTAIRS...A VORT MAXIMUM
OVER THE CENTRAL APPALACHIANS CONTINUES TO ROTATE EASTWARD WITH
ATTENDANT SHEAR AXIS EXTENDING SWWD ALONG THE SPINE OF THE SOUTHERN
APPALACHIANS. THIS MID LEVEL FEATURE AIDING TO ENHANCE THE 925-850MB
FLOW WHICH IS ADVECTING ADDITIONAL MOISTURE INTO THE COLUMN. LATEST
SATELLITE TOTAL BLEND PRECIP WATER PRODUCT DEPICTS VALUES BETWEEN
1.8-2 INCHES OVER OUR FORECAST AREA. THOUGH MID LEVEL LAPSE RATES
ARE MEAGER...ENOUGH JUICE EXISTS IN THE ATMOSPHERE TO SUPPORT THE
DEVELOPMENT OF NUMEROUS SHOWERS AND SCATTERED THUNDERSTORMS LATE
THIS AFTERNOON THROUGH EARLY EVENING AS THE MID LEVEL SHEAR AXIS
CROSSES THE REGION. CURRENT 0-6KM SHEAR VALUES IN THE 30-40KT RANGE
OVER THE NW PIEDMONT SUPPORT THE IDEA OF CONVECTION FORMING INTO A
LINE AS IT MARCHES EAST-SE. CANNOT RULE OUT THE POSSIBILITY OF AN
ISOLATED STRONG-SEVERE STORM WITH WIND GUSTS 40-50 MPH. STILL
BELIEVE MAIN WEATHER HAZARD WILL BE TORRENTIAL DOWNPOURS WITH
RAINFALL RATES 2-3 INCHES PER HOUR POSSIBLE IN A FEW OF THE STORMS.
FORTUNATELY STEERING WINDS CLOSE TO 25KTS SO STORMS WITH THIS
MAGNITUDE OF RAIN SHOULD NOT SETTLE OVER ONE SPOT VERY LONG. BULK OF
CONVECTIVE ALLOWING MODELS AS WELL AS THE 11Z HRRR SUGGEST THE
BROKEN LINE OF CONVECTION CROSSING THE PIEDMONT BETWEEN
21Z-00Z...AND INTO THE SANDHILLS AND COASTAL PLAIN 23Z-02Z.

PLAN TO MAINTAIN CATEGORICAL POPS IN THE NW PIEDMONT LATE THIS
AFTERNOON THEN SPREAD THESE HIGHER POPS SEWD WITH TIME. WILL
INTRODUCE DECREASING POPS BY EARLY EVENING IN THE NW PIEDMONT...THEN
TREND POPS LOWER OVER THE REMAINDER OF THE FORECAST BETWEEN 02Z-06Z.

OVERNIGHT...SFC COLD FRONT WILL PROGRESS SEWD AND SHOULD LIE WSW-ENE
ACROSS OUR FAR SOUTHERN-SE COUNTIES AT DAYBREAK. THIS FEATURE
SHOULD INTERACT WITH AVAILABLE MOISTURE TO TRIGGER SCATTERED SHOWERS
OVERNIGHT. STILL MUGGY OVERNIGHT THOUGH THE FAR N-NW SECTIONS MAY
START TO FEEL A LITTLE LESS HUMID BY DAYBREAK. MIN TEMPS MID 60S TO
NEAR 70.

&&

.SHORT TERM /WEDNESDAY AND WEDNESDAY NIGHT/...
AS OF 250 PM TUESDAY...

STRONGER S/W IN THE NORTHERN STREAM WILL CROSS THE NORTHERN
MID ATLANTIC WHILE THE TAIL END OF THE SHEAR AXIS APPROACHES OUR
NORTHERN COUNTIES BY EARLY EVENING. NLY FLOW BEHIND THE INITIAL MID
LEVEL TROUGH WILL ADVECT DRIER AND SLIGHTLY MORE STABLE AIR INTO
CENTRAL NC. WHILE CLOUDS WILL LIKELY STICK AROUND DUE TO RESIDUAL
MOISTURE AND CYCLONIC CURVATURE IN THE MID LEVEL FLOW...CONVECTIVE
COVERAGE SHOULD BE LESS NUMEROUS WEDNESDAY AFTERNOON AND NOT AS
ROBUST. EXPECT TWO MAIN AREAS OF PRECIP...ONE OVER THE FAR SOUTH IN
VICINITY OF THE NEARLY STATIONARY SFC FRONT...AND THE OTHER OVER THE
FAR NORTH AHEAD OF THE SWD ADVANCING MID LEVEL SHEAR AXIS. PLAN TO
CAP POPS NO HIGHER THAN 50 PERCENT (NEAR SC BORDER) WITH A 1-IN-3
CHANCE ACROSS THE NORTH. AS ATMOSPHERE STABILIZES IN THE EARLY
EVENING...EXPECT MAJORITY OF THE CONVECTION TO DISSIPATE THOUGH A
STRAY SHOWER MAY STILL OCCUR IN VICINITY OF THE SHEAR AXIS ACROSS
THE NORTH. THIS SHEAR AXIS WILL CONTINUE TO PROGRESS SE OVERNIGHT
AND EXIT THE REGION BY DAYBREAK THU. SUBSIDENCE BEHIND THIS FEATURE
WILL AID TO DISSIPATE THE CLOUD COVERAGE AFTER MIDNIGHT.

EXPECT A FAIRLY UNIFORM TEMP FIELD WEDNESDAY DUE TO CLOUD COVERAGE
AND LOW LEVEL COLD AIR ADVECTION. MAX TEMPS NEAR 80 NORTH TO LOWER
80S SOUTH. MIN TEMPS WEDNESDAY NIGHT IN THE MID 60S.

&&

.LONG TERM /THURSDAY THROUGH TUESDAY/...
AS OF 215 PM TUESDAY...

THURSDAY THROUGH FRIDAY...HEIGHTS ALOFT RISE OVER CENTRAL NORTH
CAROLINA...WITH A SUBSIDENT AIR MASS IN PLACE OVER THE AREA.
PRECIPITABLE WATER VALUES REMAIN HIGHER THURSDAY RELATIVE TO
FRIDAY...BETWEEN AN INCH AND 1.5 INCHES ON THE FORMER COMPARED TO A
DECREASE FROM THE NORTHEAST TO AT OR BELOW AN INCH FRIDAY. BOTH THE
GFS AND NAM BUFR SOUNDINGS...AND PARTICULARLY THE LATTER...FORECAST
ENOUGH MOISTURE AROUND 850MB THURSDAY FOR AREAS OF CU TO FORM...MORE
LIKELY TOWARD THE WESTERN PIEDMONT WHERE THE 850MB MOISTURE IS
HIGHEST. K INDICES FALL FROM THE NORTHEAST AS WELL THURSDAY
AFTERNOON CONTINUING INTO FRIDAY...WITH K INDICES WELL INTO NEGATIVE
VALUES BY FRIDAY AFTERNOON. IN TERMS OF DEEP CONVECTION...AMPLE
OVERALL CIN AND GRADUAL WARMING ALOFT WITH CONVERGENCE ALOFT SHOULD
PRECLUDE THAT. THERE SHOULD BE A FEW MORNING GUSTS WITH INITIAL
MIXING THURSDAY IN THE LOWER TO MID TEENS KTS IN THE MODESTLY TIGHT
GRADIENT BETWEEN AN INVERTED TROUGH OFF OF THE COAST AND SURFACE
HIGH PRESSURE BUILDING IN FROM THE NORTHWEST...BUT OVERALL 925MB
WINDS ARE MAINLY AROUND 10KT. 1000-850MB THICKNESSES SUGGEST HIGHS
IN THE LOWER TO MID 80S BOTH DAYS...CLOSE TO OR ON THE LOWER SIDE OF
MOS GUIDANCE. OVERNIGHT LOWS THURSDAY NIGHT AROUND 60 TO THE MID
60S...MINS POSSIBLY TEMPERED A LITTLE OVER THE SOUTHWEST PIEDMONT BY
SLIGHTLY GREATER UPPER-LEVEL MOISTURE FORECAST BY BOTH THE NAM AND
THE GFS.

FRIDAY NIGHT THROUGH TUESDAY...UPPER RIDGING CONTINUES TO BUILD IN.
AROUND THE RIDGE...THERE COULD BE A WEAK MID-LEVEL SHORTWAVE OR TWO
THAT ATTEMPTS TO MOVE...OR HAS SOME SUCCESS MOVING...INTO CENTRAL
NORTH CAROLINA ESPECIALLY LATE IN THE WEEKEND AND EARLY NEXT WEEK.
THE MOISTURE OF THE MEAN AIR MASS...AND MOISTURE AT THE
SURFACE...INCREASE SUNDAY INTO MONDAY...WITH SURFACE DEW POINTS
EXPECTED TO INCREASE TO AROUND 70F BY MONDAY...CONTINUING INTO
TUESDAY. WITH SURFACE RIDGING OVER THE GULF CURRENTLY FORECAST...IT
SHOULD BE A GRADUAL MOISTURE INCREASE ESPECIALLY AT THE
SURFACE...AND COARSE MODEL SOUNDINGS AT LEAST INTO SUNDAY AFTERNOON
HAVE A GOOD CONSENSUS OF AT LEAST BEING WEAKLY CAPPED ALOFT. WILL
MAINTAIN THE DRY FORECAST FRIDAY NIGHT THROUGH THE WEEKEND...BUT
WITH INCREASING MOISTURE...SOME GUIDANCE SUGGESTING A WEAKNESS IN
THE MID-LEVEL HEIGHTS TRANSLATING INTO COOLING ALOFT...AT LEAST SOME
QPF BY MUCH OF THE CURRENT LONG-TERM GUIDANCE...AND MEX MOS POPS
NEAR OR ABOVE CLIMATOLOGY...WILL INTRODUCE A SLIGHT CHANCE OF
SHOWERS AND THUNDERSTORMS AT THE END OF THE PERIOD MONDAY AND
TUESDAY. FORCING SHOULD BE LIMITED TO WEAK SURFACE TROUGHINESS...SEA
BREEZE...AND/OR WEAK MID-LEVEL PVA AT TIMES...WHICH MAY BE ENOUGH
FOR ISOLATED SHOWERS AND THUNDERSTORMS IN A RELATIVELY MOIST AIR
MASS. 1000-850MB THICKNESSES GRADUALLY RISE...WHICH...ALONG WITH MOS
GUIDANCE...WOULD SUGGEST HIGHS RISING TO AT OR ABOVE NORMAL BY
SUNDAY. IF THE SURFACE DEW POINT IS A LITTLE HIGHER THAN FORECAST
PRIMARILY DUE TO SLIGHTLY LESS MIXING...MAXIMUM AFTERNOON HEAT
INDICES COULD RISE TO AROUND 100 BY MONDAY.

&&

.AVIATION /17Z TUESDAY THROUGH SUNDAY/...
AS OF 1210 PM TUESDAY...

A SURFACE COLD FRONT SLOWLY ADVANCING SOUTHEASTWARD WILL INTERACT
WITH THE MOIST AND SLIGHTLY UNSTABLE AIR MASS TO TRIGGER NUMEROUS
SHOWERS AND SCATTERED THUNDERSTORMS ACROSS CENTRAL NC LATER THIS
AFTERNOON THROUGH TONIGHT. THE SHOWER AND THUNDERSTORM COVERAGE IS
EXPECTED TO BE GREATEST BETWEEN 4 PM AND 10 PM. THE CONVECTIVE
ACTIVITY WILL CREATE WIDESPREAD MVFR CEILINGS/VISIBILITY WITH
POCKETS OF IFR CEILING/VISIBILITY IN THE HEAVIER SHOWERS.

THE COLD FRONT SHOULD CROSS THE TRIAD TERMINALS AROUND 10 PM...THE
KRDU/KRWI TERMINALS BETWEEN 1 AM AND 3 AM...AND THE KFAY VICINITY
BETWEEN 3-5 AM. AHEAD THE BOUNDARY EXPECT IFR CEILINGS ALONG WITH A
FEW SHOWERS. THE PASSAGE OF THE FRONT WILL BE NOTED BY SURFACE WINDS
VEERING FROM THE SW TO THE NORTH-NORTHWEST.

AVIATION CONDITIONS WILL BEGIN TO IMPROVE WEDNESDAY MORNING AS DRIER
MORE STABLE AIR FLOWS INTO THE REGION BEHIND THE EXITING FRONT.
EXPECT A RETURN TO VFR CONDITIONS THOUGH A STRATOCU DECK WILL LIKELY
DEVELOP WEDNESDAY AFTERNOON WITH BASES 3000-4000FT.

HIGH PRESSURE WILL BUILD INTO AND LINGER OVER CENTRAL NC WEDNESDAY
NIGHT THROUGH THE WEEKEND. THIS WEATHER SYSTEM WILL BRING DRY AND
STABLE CONDITIONS LEADING TO VFR PARAMETERS. THE EXCEPTION WILL BE A
BRIEF PERIOD OF MVFR VISIBILITY DUE TO FOG...MAINLY IN THE COASTAL
PLAIN.

&&

.RAH WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

SYNOPSIS...WSS
NEAR TERM...WSS
SHORT TERM...WSS
LONG TERM...DJF
AVIATION...WSS
Hazardous weather outlook, Jun 18, 10:52 AM EDT, 8 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RALEIGH NC
1052 AM EDT TUE JUN 18 2013

NCZ007>011-021>028-038>043-073>078-083>086-088-089-190930-
PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE-
ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM-WAKE-
JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE-ANSON-
RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON-
1052 AM EDT TUE JUN 18 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

SCATTERED TO NUMEROUS THUNDERSTORMS WILL CROSS CENTRAL NORTH
CAROLINA THIS AFTERNOON AND TONIGHT. DUE TO THE VERY MOIST AIR
MASS AND THE POTENTIAL FOR SHOWERS AND STORMS TO REPEAT OVER THE SAME
LOCATION...LOCALIZED FLOODING MAY OCCUR. THE THUNDERSTORMS ARE
EXPECTED TO BE MOST NUMEROUS BETWEEN 3 PM AND 9 PM. ALSO A STRONG
STORM OR TWO MAY PRODUCE A WIND GUST UP TO 45 MPH.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

WIDESPREAD HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Jun 18, 5:07 PM EDT, 2 hours 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
507 PM EDT TUE JUN 18 2013

NCZ024-025-182145-
DURHAM-ORANGE-
507 PM EDT TUE JUN 18 2013

...A STRONG THUNDERSTORM WILL MOVE ACROSS PARTS OF ORANGE AND DURHAM
COUNTIES THROUGH 545 PM EDT...

AT 505 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
CARRBORO...OR ABOUT OVER CHAPEL HILL...MOVING EAST AT 25 MPH.

SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...CHAPEL HILL...
DURHAM...BETHESDA...GORMAN.

HAZARDS INCLUDE...
GUSTY WINDS OF 30 TO 40 MPH.
HEAVY RAINFALL AND PONDING OF WATER ON ROADS.

THIS INCLUDES INTERSTATE 40 BETWEEN EXITS 259 AND 283.

THIS INCLUDES INTERSTATE 85 BETWEEN EXITS 161 AND 182.

THIS INCLUDES THE DURHAM FREEWAY BETWEEN EXITS 5 AND 16.

WIND GUSTS TO 40 MPH ARE CAPABLE OF BLOWING AROUND LIGHTWEIGHT
OBJECTS LEFT OUTDOORS. PERSONS TRAVELLING DURING THE LATE AFTERNOON
COMMUTE SHOULD BE PREPARED FOR BRIEFLY POOR VISIBILITY IN HEAVY
RAIN...AND PONDING OF WATER ON ROADS. DRIVERS ARE URGED TO SLOW DOWN
AND USE EXTRA CAUTION TO AVOID HYDROPLANING.

&&

LAT...LON 3613 7881 3612 7880 3587 7883 3590 7915
      3610 7921 3617 7896 3617 7880
TIME...MOT...LOC 2105Z 258DEG 20KT 3598 7909

DJF
Special weather statement, Jun 18, 5:45 PM EDT, 1 hour 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
545 PM EDT TUE JUN 18 2013

NCZ008>010-026-041-182245-
FRANKLIN-GRANVILLE-VANCE-WAKE-WARREN-
545 PM EDT TUE JUN 18 2013

...STRONG THUNDERSTORMS WILL MOVE EAST ACROSS NORTHERN WAKE...
GRANVILLE... VANCE AND WARREN COUNTIES THROUGH 630 PM...

AT 544 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS 10 MILES
SOUTH OF BUTNER...OR ABOUT 6 MILES EAST OF DURHAM...MOVING EAST AT 25
MPH. OTHER STRONG THUNDERSTORMS WERE LOCATED OVER OXFORD.

LOCATIONS IN THE PATH OF THESE STORMS INCLUDE CREEDMOOR...PURNELL...
YOUNGSVILLE...FRANKLINTON...LOUISBURG...INGLESIDE.

HAZARDS INCLUDE...
HALF INCH DIAMETER HAIL.

HAZARDS INCLUDE...
GUSTY WINDS OF 30 TO 40 MPH.

THIS INCLUDES INTERSTATE 85 BETWEEN EXITS 184 AND 223.

SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS
40 MPH ARE CAPABLE OF KNOCKING DOWN TREE LIMBS AND BLOWING AROUND
TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR
OBJECTS. LOCALLY HEAVY RAIN WILL QUICKLY REDUCE VISIBILITY AND RESULT
IN PONDING OF WATER ON ROADWAYS. DRIVERS ARE URGED TO SLOW DOWN AND
USE EXTRA CAUTION TO AVOID HYDROPLANING.

&&

LAT...LON 3603 7823 3590 7882 3593 7880 3592 7876
      3595 7873 3600 7870 3603 7872 3602 7874
      3603 7875 3607 7875 3607 7879 3609 7881
      3655 7879 3655 7830
TIME...MOT...LOC 2144Z 251DEG 23KT 3602 7875

BADGETT
Local storm report, Jun 18, 5:58 PM EDT, 1 hour 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
558 PM EDT TUE JUN 18 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0519 PM     TSTM WND DMG     3 SSW CONCORD           36.43N  79.09W
06/18/2013                   PERSON             NC   TRAINED SPOTTER

            ONE PINE TREE DOWN NEAR 1371 MAURICE DANIELS ROAD

&&

EVENT NUMBER RAH1300689

KRR
Local storm report, Jun 18, 6:24 PM EDT, 1 hour 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
624 PM EDT TUE JUN 18 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0615 PM     WALL CLOUD       WAKE FOREST             35.97N  78.52W
06/18/2013                   WAKE               NC   TRAINED SPOTTER

            ROTATING WALL CLOUD OBSERVED JUST NORTH OF MAIN STREET
            AND CAPITAL BLVD IN WAKE FOREST

&&

EVENT NUMBER RAH1300690

KRR
Local storm report, Jun 18, 6:45 PM EDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
645 PM EDT TUE JUN 18 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0634 PM     FUNNEL CLOUD     6 WNW BUNN              35.98N  78.35W
06/18/2013                   FRANKLIN           NC   TRAINED SPOTTER

            POSSIBLE TORNADO OBSERVED NEAR 40 BOXWOOD DRIVE IN
            YOUNGSVILLE... POSSIBLY SOME DEBRIS SEEN BY THE SPOTTER

&&

EVENT NUMBER RAH1300691

KRR
Local storm report, Jun 18, 6:57 PM EDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
657 PM EDT TUE JUN 18 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0630 PM     TORNADO          6 NE ROLESVILLE         35.98N  78.38W
06/18/2013                   FRANKLIN           NC   TRAINED SPOTTER

            TORNADO OBSERVED CROSSING TARBORO ROAD NEAR HARRIS
            CHAPEL BAPTIST CHURCH... NUMEROUS TREES AND POWER LINES
            DOWN... ROAD IS BLOCKED

&&

EVENT NUMBER RAH1300692

KRR

The office that day

Everything else NWS Raleigh, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 17, 9:10 PM EDTSpecial Weather StatementRAHHoke, Scotland50 min
Jun 18, 3:48 PM EDTSpecial Weather StatementRAHForsyth, Guilford72 min
Jun 18, 4:27 PM EDTSpecial Weather StatementRAHPerson93 min
Jun 18, 5:07 PM EDTSpecial Weather StatementRAHDurham, Orange38 min
Jun 18, 5:45 PM EDTSpecial Weather StatementRAHFranklin, Granville, Vance60 min
Jun 18, 5:56 PM EDTAreal Flood AdvisoryRAHDurham, Granville, Orange, Person, Wake3 hr
Jun 18, 6:10 PM EDTSevere Thunderstorm WarningRAHFranklin, Granville, Vance, Wake50 min
Jun 18, 6:14 PM EDTTornado WarningRAHFranklin, Wake31 min
Jun 18, 6:42 PM EDTTornado WarningRAHFranklin, Nash48 min
Jun 18, 7:10 PM EDTAreal Flood AdvisoryRAHChatham, Wake3 hr
Jun 18, 7:16 PM EDTAreal Flood AdvisoryRAHRandolph3 hr
Jun 18, 7:28 PM EDTSevere Thunderstorm WarningRAHEdgecombe, Halifax, Nash62 min
Jun 18, 7:38 PM EDTSpecial Weather StatementRAHEdgecombe, Halifax82 min

Nearby

Tornado Warnings in North Carolina, 2013Every tornado warning in 2013Tornadoes in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.